Alert archive / Michigan / Gale Warnings in 2019

Gale Warning 15, NWS Grand Rapids, MI

November 26, 2019

NWS Grand Rapids, MI issued this gale warning at Nov 26, 2019, 11:44 AM EST. It took effect at Nov 27, 2019, 3:00 AM EST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2019, 11:44 AM EST (16:44 UTC)
In effect from
Nov 27, 2019, 3:00 AM EST
Expired
Nov 28, 2019, 4:00 AM EST
In force
25 hr
Issued by
NWS Grand Rapids, MI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 26, 6:31 AM EST, 5 hours 13 minutes earlier.

Area forecast discussion, Nov 26, 6:31 AM EST, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
631 AM EST Tue Nov 26 2019

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 306 AM EST Tue Nov 26 2019

- Rain late today, snow showers and windy Wednesday

- Fair weather for Thanksgiving with highs in the 30s

- Slow moving weekend storm with rain Saturday and snow Sunday

&&

.DISCUSSION...(Today through next Monday)
Issued at 306 AM EST Tue Nov 26 2019

Plains low moves northeast today with rain arriving this afternoon
and lasting through tonight. The surface low tracks across
northern Lower Michigan on Wednesday with cold advection on the
back side and deepening mixing bringing down strong winds.

We still expect the strongest winds to be along Lake Michigan
south of Grand Haven with wind gusts of 50 to 60 mph by late
morning through the afternoon. Further north and inland we expect
wind gusts peaking at 45 to 55 mph. This will be a stronger and
longer-lasting wind event than the storm last week, causing more
power outages and worse beach erosion than that storm.

Conditions will improve Thursday with fair weather and highs in
the upper 30s. Travel weather may be impacted over the weekend as
another storm moves through. Surface temperatures may be cold
enough for some freezing or frozen precip Friday night into
Saturday morning across the northern zones. That should change to
rain on Saturday but colder air moves in during Sunday and snow
could cause some slick travel by late in the day and for Sunday
night.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 615 AM EST Tue Nov 26 2019

Patchy fog will cause reductions to MVFR/IFR and even isolated
LIFR early this morning mainly south to southeast and east of
KGRR. Conditions will improve to VFR at all the terminals by late
morning and will remain VFR this afternoon.

Low clouds and rain will cause conditions to deteriorate to MVFR
and then IFR at all the terminals this evening and overnight. An
isolated thunderstorm is also possible tonight but there is not
enough potential for convection to warrant mention in any of the
terminal forecasts at this time.

&&

.MARINE...
Issued at 306 AM EST Tue Nov 26 2019

West gales on Wednesday with Storm force winds possible, most
likely south of Grand Haven. Waves of 10 to 15 feet will make
conditions hazardous on Lake Michigan and along the shore where
beach erosion and coastal flooding are expected.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...High Wind Watch from Wednesday morning through Wednesday evening
     for MIZ037-043-050-056>059-064>067-071>074.

     Lakeshore Flood Watch from Wednesday morning through late
     Wednesday night for MIZ037-043-050-056-064-071.

LM...Storm Watch from Wednesday morning through Wednesday evening for
     LMZ844>849.

&&

SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Laurens
MARINE...Ostuno
Hazardous weather outlook, Nov 26, 3:37 AM EST, 8 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
337 AM EST Tue Nov 26 2019

MIZ037>040-043>046-050>052-056>059-064>067-071>074-270845-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
337 AM EST Tue Nov 26 2019

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

High winds could cause power outages along with coastal flooding
and beach erosion on Wednesday.

Snow could cause slippery travel Sunday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-270845-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
337 AM EST Tue Nov 26 2019

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Conditions will be hazardous to mariners on Wednesday with gale
and storm force winds possible.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 11:44 AM ESTStorm WarningGRR40 hr
Nov 26, 2:56 PM ESTLakeshore Flood WarningGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren37 hr
Nov 26, 3:04 PM ESTHigh Wind WarningGRRAllegan, Kalamazoo, Ottawa, Van Buren30 hr
Nov 26, 3:04 PM ESTWind AdvisoryGRRBarry, Calhoun, Clinton, Eaton, Ingham, Ionia and 5 more30 hr

Nearby

Gale Warnings in Michigan, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.